Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Huntsville, AL

June 29, 2007DeKalb County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 29, 2007, 7:13 PM CDT for DeKalb County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2007, 7:13 PM CDT (00:13 UTC)
Expired
Jun 29, 2007, 7:30 PM CDT
In force
17 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:42 AM CDT, 8 hours 31 minutes earlier.

Area forecast discussion, Jun 29, 10:42 AM CDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1042 AM CDT FRI JUN 29 2007

.UPDATE...
LATEST WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWING UPPER RIDGING
ELONGATED FROM THE CENTRAL GULF COAST EWRD THROUGH THE WESTERN
ATLANTIC...WITH A QUASI-STATIONARY UPPER LOW OVER TX/OK. A SW-NE
SHEAR AXIS AND SFC FRONT EXTEND ACROSS THE MID MISS/OHIO VALLEYS...
WITH THIS BOUNDARY SLOWLY SINKING SOUTHWARD. CLOSER TO
HOME...LATEST OBS SHOWING TEMPERATURES IN THE MID 80S TO NR
90...AND DEWPTS IN THE UPR 60S/LWR 70S.

CONDITIONS THROUGH EARLY EVENING WILL BE VIRTUALLY A CARBON COPY OF
THE PAST SEVERAL DAYS. SUSTAINED DEEPER MOISTURE AND HIGH
CONDITIONAL INSTABILITY WILL PROVIDE ANOTHER ROUND OF DIURNALLY
DRIVEN CONVECTION DURING PEAK HEATING. THE INCREASINGLY DIFFUSE
SFC FRONT WILL ALSO DRIFT INTO THE AREA LATE TODAY...PROVIDING AN
ADDED FOCUS FOR DEVELOPMENT. WITH THIS IN MIND...OVERALL PCPN
COVERAGE MAY BE A TAD HIGHER THAN IN RECENT DAYS...AND WILL THUS
MAINTAIN THE CURRENT 40% CHANCE. LATEST SOUNDING DATA ONCE AGAIN
INDICATES THE POTENTIAL FOR ISLTD PULSE STORMS TO CONTAIN
MICROBURSTS.

BASED ON CURRENT TRENDS...WILL ADJUST HIGHS UPWARD ALL AREAS FOR
THIS AFTERNOON. UPDATED TEXT/GRIDS OUT BY 16Z...

MR
&&

.PREV DISCUSSION... /ISSUED 405 AM CDT FRI JUN 29 2007/

SHORT TERM (THROUGH SUNDAY)...
THE SFC FRONT WILL MOVE SLOWLY TO THE SOUTH...AND PROVIDE A FOCUS
FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE TENNESSEE VALLEY
THROUGH SATURDAY. THE FRONT WILL BECOME DIFFUSE AS IT MOVES INTO
THE NORTHERN ALABAMA AREA...WITH ANY ASSOCIATED SFC CONVERGENCE
BECOMING WEAK. HOWEVER...POOLING OF LOW LEVEL MOISTURE AND
SUFFICIENT DAYTIME HEATING WILL ALLOW FOR SCATTERED CONVECTION
TODAY AND SATURDAY. STILL BELIEVE THAT ACTIVITY WILL MOSTLY BE
DIURNALLY DRIVEN...SO KEPT POPS HIGHER IN AFTN/EVENING TO REFLECT
GREATER INSTABILITY DURING DAYTIME HEATING. 00Z NAM/GFS FCST
SOUNDINGS INDICATE GUSTY WINDS UP TO 50 MPH...AND PERHAPS SMALL
HAIL WILL BE POSSIBLE IN STORMS TODAY AND SATURDAY. ENVIRONMENTAL
FLOW WILL BE QUITE WEAK AGAIN...SO SLOW MOVING STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WHERE THEY OCCUR. ISOLATED
AMOUNTS GREATER THAN 1.5 ARE CERTAINLY POSSIBLE.

FOR SUNDAY...GFS ADVERTISING A LITTLE MORE RESIDUAL MOISTURE IN THE
WAKE OF THE FRONT...AND RELATIVELY STRONG SHORT WAVE MOVING THROUGH
THE AREA DURING DAYTIME HEATING MAXIMUM. THIS WILL LEAD TO
DEVELOPMENT OF SCATTERED STORMS AGAIN ON SUNDAY AFTERNOON...SO
INCREASED POPS A LITTLE ESPECIALLY IN SOUTHERN AREAS ON SUNDAY.
WOULDNT BE SURPRISED TO SEE MORE STRONG WINDS AND MAYBE SOME
SMALL HAIL IN STORMS AGAIN ON SUNDAY.

LONG TERM (MONDAY THROUGH FRIDAY)...

ELECTED TO GO WITH GFS/ECMWF BLEND FOR LONGER RANGE. 00Z GFS SHOWS
GOOD DRY PUNCH OF AIR ON MONDAY AS AREA WEATHER BECOMES DOMINATED BY
POLAR HIGH MOVING ACROSS THE LAKES REGION. DRY WEATHER EXPECTED TO
CONTINUE THROUGH WEDNESDAY. KEPT TEMPS A LITTLE ABOVE GUIDANCE
GIVEN PROPENSITY FOR THIS DURING THE ONGOING DROUGHT SITUATION. MODELS
ARE SHOWING SOME CONSISTENCY IN DEVELOPING A WESTERN CONUS
RIDGE/EAST CONUS TROUGH LATE IN THE PERIOD AND DRIVING A SFC FRONT
AGAIN THROUGH THE OHIO AND TN VALLEYS BEGINNING ON THURSDAY.
MOISTURE RETURN INTO THE REGION AROUND THE WESTERN AND NORTHERN
FLANK OF A GULF HIGH PRESSURE SYSTEM...COUPLED WITH YET ANOTHER IN
A SERIES OF POTENTIAL FRONTAL PASSAGES WILL GENERATE SOME
SHOWER/TSRA ACTIVITY FOR THE MID SOUTH AGAIN THURSDAY THROUGH
FRIDAY...AND PERHAPS LASTING INTO THE WEEKEND.

KDW
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 29, 12:45 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT FRI JUN 29 2007

ALZ001>010-016-TNZ076-096-097-300730-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1245 PM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE
AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR ISOLATED
STORMS TO BRIEFLY APPROACH SEVERE LIMITS...WITH THE MAIN THREAT
BEING DAMAGING WIND GUSTS. IN ADDITION...STRONGER STORMS WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND FREQUENT
LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGHOUT THE WEEKEND...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THE THREAT WILL REMAIN FOR ISOLATED STORMS TO CONTAIN
DAMAGING WIND GUSTS...ALONG WITH LOCALIZED HEAVY RAINFALL AND
SMALL HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 3:55 PM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 PM CDT FRI JUN 29 2007

ALZ006-292145-
MADISON-
355 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 445 PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORMAL...DRIFTING NORTHEAST AROUND 5 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HUNTSVILLE...
  NORMAL...
  MOORES MILL.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Special weather statement, Jun 29, 5:37 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
537 PM CDT FRI JUN 29 2007

ALZ005-006-292315-
LIMESTONE-MADISON-
537 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND MADISON COUNTIES UNTIL
615 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HARVEST...OR 7 MILES
NORTHWEST OF MADISON...MOVING SLOWLY NORTHEAST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HWY 72 BETWEEN MADISON AND ATHENS.
  CAPSHAW.
  FRENCH MILL.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PG
Special weather statement, Jun 29, 5:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
554 PM CDT FRI JUN 29 2007

ALZ009-292330-
JACKSON-
554 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 630 PM CDT...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLLYWOOD...OR 7 MILES NORTHEAST OF
SCOTTSBORO...MOVING EAST AT 5 MPH.

PEA SIZE HAIL...WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HOLLYWOOD.
  MARTINTOWN.
  FACKLER.
  PISGAH.

IF ON OR NEAR GUNTERSVILLE LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. DONT BE CAUGHT ON THE WATER
IN A THUNDERSTORM

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Special weather statement, Jun 29, 6:05 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT FRI JUN 29 2007

ALZ004-292330-
LAWRENCE-
605 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 630 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOWN CREEK...OR 13 MILES NORTHWEST OF
MOULTON. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NE SMITH...
  TOWN CREEK...
  NORTH COURTLAND.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL
RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR FURTHER INFORMATION.

RSB
Special weather statement, Jun 29, 6:24 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 PM CDT FRI JUN 29 2007

ALZ010-300000-
DE KALB-
624 PM CDT FRI JUN 29 2007

...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 700 PM CDT...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT PAYNE...MOVING EAST AT 5 MPH.

WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE RIDGE...
  COLLBRAN...
  FORT PAYNE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:03 PM CDTSevere Thunderstorm WarningHUNMorgan27 min
Jun 30, 4:04 PM CDTSevere Thunderstorm WarningHUNMadison11 min
Jun 30, 5:26 PM CDTSevere Thunderstorm WarningHUNLawrence34 min
Jun 30, 6:10 PM CDTSevere Thunderstorm WarningHUNColbert, Lawrence35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.